MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® LAG SCREW 12.7MM THREAD/85MM; APPLIANCE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® LAG SCREW 12.7MM THREAD/85MM; APPLIANCE, FIXATION, BONE
Model Number 280.850
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, a dynamic hip and condylar screw system (dhs/dcs) wrench rotated around the dhs/dcs lag screw damaging the internal hex on both the wrench and lag screw.Both items are no longer usable.Surgical procedure was completed successfully with a surgical delay of ten (10) minutes.Patient outcome is unknown.This report is for a dhs®/dcs® lag screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history: part number: 280.850.Lot number: h616262.Part manufacturing date: 12 april 2018.Manufacturing site: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h616262 of dhs/dcs lag screws was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h589186 met all specifications with no issues documented that would contribute to this complaint condition.Investigation summary: investigation flow: device interaction / functional.Visual inspection: visual inspection of the returned lag screw performed at customer quality (cq) identified post manufacturing damage to the external proximal diameter and drive flats surfaces.There is post manufacturing malformation in the form of scratches and grooves and deformed material surface suggestive of device interaction issues with mating wrench instrument.Functional test: the lag screw and wrench were assembled at cq and the wrench slipped during engagement with the lag screw.The internal drive features of the wrench are significantly deformed and have damaged the lag screw.The received condition agree with the complaint description.The complaint can be replicated with the returned device.No product design issues or discrepancies were observed during this investigation.Conclusion: a definitive root cause for the event could not be determined based on the provided information.The most likely cause is existing wear/damage on the 15+ year old wrench's internal drive features (wrench investigated under (b)(4) which caused damage to this new lag screw.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.The complaint was confirmed.

Brand Name
DHS®/DCS® LAG SCREW 12.7MM THREAD/85MM
Common Device Name
APPLIANCE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8148423
Report Number2939274-2018-55339
Device Sequence Number11124564
Product Code KTT
UDI-Device Identifier10886982176295
UDI-Public(01)10886982176295
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.850
Device Catalogue Number280.850
Device Lot NumberH616262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1